MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7FR X 20CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7FR X 20CM; CATHETER, PERCUTANEOUS
Model Number IPN030887
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: row infusion qn#(b)(4).
 
Event or Problem Description
The complaint is reported as: catheter placed for patient to undergo transplant and after 22 days the catheter was removed "due to pillow was wet".The catheter broke at the brown connection.A second catheter was placed in the operating room and 10 days after it was removed because "it had the same fault".The patient's mother refused another catheter and a picc line was placed.The patient was reported to be fine.
 
Additional Manufacturer Narrative
Concomitant medical products: row infusionqn# (b)(4).The customer did not return a complaint sample; however, they supplied a photo showing the catheter in use.The reported defect of the extension line and luer hub separation cannot be observed in the image.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit provides the following warnings, cautions and instructions for the user: "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage." "using catheters not indicated for high pressure injection for such applications can result in inter-lumen crossover or rupture with potential for injury." "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." "do not alter the catheter, guidewire or any other kit/set component during insertion, use or removal." "do not cut catheter to alter length." the reported complaint of a catheter "extension line/luer hub separation" could not be confirmed through examination of the customer supplied photo and without the sample returned for evaluation.The customer image showed the catheter in use; however, the photo did not show the reported defect of the extension line/luer hub separation and the complaint sample was not returned for evaluation.A device history record review was performed based on a potential lot number identified from sales history with no evidence to suggest a manufacturing related cause.The probable cause of the reported complaint could not be determined based upon the information provided and without the actual complaint sample returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 7FR X 20CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11424837
Report Number3006425876-2021-00198
Device Sequence Number14472249
Product Code DQY
UDI-Device Identifier00801902000606
UDI-Public00801902000606
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN030887
Device Catalogue NumberCV-15703-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMO, SERUM, ANTIBIOTIC, BLOOD COMPONENTS AND MAR; CHEMO, SERUM, ANTIBIOTIC, BLOOD COMPONENTS AND MAR